Jump to content

Hi I'm Elaine W's daughter


lydia

Recommended Posts

Hi I'm Elaine W's daughter. The cancer has spread to her brain as (we suspected after she was having trouble remembering words). We also learned it has gone to her liver as well. She is on day 5 of 10 radiation for the brain, after that her doctor does not want to do any more chemo as she is so week already. He has prescribed decadron 4x day, and because she's had stomach problems before, zantac twice a day.

I wonder if she needs this much zantac because she can hardly eat. Now she started vomiting, although there is very little in her stomach. I found her nausea pills after talking to her doctor today and she was finally able to eat a little after that. She is also taking tylenol for pain. I am unsure of dosage and interactions between these 4. Any advice?

Lydia

Link to comment
Share on other sites

Thanks for Elaine's up date, wish it had better news. Her last post she talked about making a decision for her drug coverage for 2007, now you are posting all the new meds she needs. I am glad they have a plan to help with her symptoms.

Please keep us posted.

Donna G

Link to comment
Share on other sites

I'm so sorry to read this news about Elaine. Please let her know we are keeping her in our thoughts and prayers.

I would also call the doctor and ask him what more could be done to control your mom's symptoms. There has got to be more they can do.

Link to comment
Share on other sites

Lydia,

Gosh, I can't believe it has been 1 1/2 mos. since your Mom and I were writing back and forth over 11th hour Part D options! I'm so sorry that things have changed and hope they get a handle on it quickly. Tell her she worked too hard to have so much Part D knowledge for 2008 -- she needs to get well to do another 11th hour run at it this year! :D

Give her my best and tell her she is in my prayers.

Welthy

Link to comment
Share on other sites

[lydia] ...He has prescribed decadron 4x day, and because she's had stomach problems before, zantac twice a day...I found her nausea pills after talking to her doctor today and she was finally able to eat a little after that. She is also taking tylenol for pain. I am unsure of dosage and interactions between these 4. Any advice?

Any time I see tylenol (acetaminophen) and liver in the same message, alarm flags go up. About 10 years ago my mother-in-law, who was living with us, was in a lot of pain from a compression fracture and was taking a number of prescription meds for that and other problems. She developed dementia, which steadily became worse and worse until she was hospitalized to prevent self-injury and to investigate why her liver test numbers were so far out of whack. It turns out that she had continued to take OTC tylenol, which combined with the acetaminophen in one or two of the prescription meds to put her well into the zone for risk of liver damage. After a period in acute care she improved to the point that she could be moved into long-term care. After several months she regained most of her mobility (with the help of a three-wheeled walker, a marvelous device) and all of her mental faculties. She's still living with us at age 92, still has minimal mobility, and is fine mentally.

Although your mom's mental and physical problems might be due to the cancer alone, there could be other factors too as your question implies. I suggest you find out how much OTC tylenol your mom is taking, what else she's taking that you might have overlooked, then ask your pharmacist to plug that data into his computer along with all her prescription meds and see what sort of drug overdose/interaction warnings pop out.

Best wishes and Aloha,

Ned

Link to comment
Share on other sites

I just read this post today so I may be a little late and you might have your answers but I work in a pharmacy and in my opinion a Pharmacist is the person you want to speak to. they have the knowledge of all drug interactions and how they react to things and also what side effects if any to expect. If you go to your local pharmacy with all the meds she is on I am sure they will help you

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.